Alert archive / California / Tornado Warnings in 2025
Tornado Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Apr 1, 2025, 2:24 PM PDT for Nevada County, Yuba County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2025, 2:24 PM PDT (21:24 UTC)
- Expired
- Apr 1, 2025, 3:15 PM PDT
- In force
- 51 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Nevada County, CA, Yuba County, CA
The radar
The Beale AFB radar (KBBX), 41 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WFUS56 KSTO 012124
TORSTO
CAC057-115-012215-
/O.NEW.KSTO.TO.W.0003.250401T2124Z-250401T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Sacramento CA
224 PM PDT Tue Apr 1 2025
The National Weather Service in Sacramento has issued a
* Tornado Warning for...
Central Yuba County in central California...
West central Nevada County in northern California...
* Until 315 PM PDT.
* At 224 PM PDT, a severe thunderstorm capable of producing a tornado
was located near Timbuctoo, or 14 miles west of Grass Valley,
moving east at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Wildwood around 240 PM PDT.
Sweetland, Delevan National Wildlife Refuge, and Dobbins around
255 PM PDT.
Other locations impacted by this tornadic thunderstorm include Loma
Rica, Nevada City, and Penn Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3920 12133 3931 12143 3948 12118 3921 12097
TIME...MOT...LOC 2124Z 248DEG 14KT 3927 12133
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
kh2 follow-up statements
412
WWUS56 KSTO 012153
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
253 PM PDT Tue Apr 1 2025
CAC057-115-012215-
/O.CON.KSTO.TO.W.0003.000000T0000Z-250401T2215Z/
Yuba CA-Nevada CA-
253 PM PDT Tue Apr 1 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR CENTRAL
YUBA AND WEST CENTRAL NEVADA COUNTIES...
At 252 PM PDT, a severe thunderstorm capable of producing a tornado
was located near Dobbins, or 9 miles northwest of Grass Valley,
moving east at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sweetland, Delevan National Wildlife Refuge, and Dobbins around
255 PM PDT.
Other locations impacted by this tornadic thunderstorm include Nevada
City and Loma Rica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3922 12131 3931 12139 3948 12118 3926 12102
TIME...MOT...LOC 2152Z 248DEG 14KT 3931 12120
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
kh185 WWUS56 KSTO 012212 SVSSTO Severe Weather Statement National Weather Service Sacramento CA 312 PM PDT Tue Apr 1 2025 CAC057-115-012221- /O.EXP.KSTO.TO.W.0003.000000T0000Z-250401T2215Z/ Yuba CA-Nevada CA- 312 PM PDT Tue Apr 1 2025 ...THE TORNADO WARNING FOR CENTRAL YUBA AND WEST CENTRAL NEVADA COUNTIES WILL EXPIRE AT 315 PM PDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However small hail, funnel clouds, and gusty winds are still possible with this thunderstorm, and a Special Weather Statement remains in effect through 400 PM PDT. LAT...LON 3922 12131 3931 12139 3948 12118 3926 12102 TIME...MOT...LOC 2211Z 248DEG 14KT 3933 12112 $$ KH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Apr 1, 12:08 PM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 1, 12:08 PM PDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1208 PM PDT Tue Apr 1 2025 .Discussion... .Synopsis... A strong system will continue to impact the region through this evening bringing moderate to heavy mountain snow, gusty south to west winds, and scattered showers and thunderstorms. Only light showers currently expected over the northern Sierra on Wednesday into Thursday, with dry and warmer weather late in the week and over the weekend. .Key Messages... * Through 11 PM today: Winter Storm Warning for the northern Sierra and southern Cascades above 3500 feet. Snow levels 3500 to 4500 feet today. Snow rates of 1-2 inches per hour through mid afternoon. Additional snow amounts of around 1-2 feet. * Through 5 PM today: Winter Storm Warning for the northern Coast Range and Shasta County mountains. Additional snow amounts of 2 to 8 inches. * South to west wind gusts up to 20-30 mph today in the Valley and foothills, and 30-50 mph over the Sierra Crest; strongest winds expected this afternoon. * 25-45% probability of thunderstorms across interior NorCal today. Main threats will be lightning, brief heavy rain, small hail, funnel clouds and gusty winds. Best chances are now through 7 PM PDT. * Wednesday-Thursday: A very weak system enters the region, with just some light showers over the higher elevations of the northern Sierra. Little to no impacts are expected. * Drier and warmer weather returns late week into the weekend with periods of breezy north to east winds. .Changes from previous forecast... * Thunderstorm potential has increased for today. && .AVIATION... MVFR/VFR conditions expected through 06z at TAF sites, with potential IFR/LIFR in scattered SHRA/TSRA today then followed by primarily VFR after 06z. Widespread IFR/LIFR in SN to persist along Sierra through 06z, improving to MVFR/IFR after. Snow levels expected to remain near 3500-4000 feet. Breezy south to west surface winds through 03z, with strongest gusts to 30 kts through the Delta, and up to 25 kts through the Valley and foothills. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 5 PM PDT this afternoon for Mountains Southwestern Shasta County to Western Colusa County-Shasta Lake Area / Northern Shasta County, and through 11 PM PDT for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
In the hours before
Special weather statement, Apr 1, 1:44 PM PDT, 40 minutes before
Special Weather Statement
National Weather Service Sacramento CA
144 PM PDT Tue Apr 1 2025
CAZ015-066-068-012115-
Northern Sacramento Valley CA-
Northeast Foothills/Sacramento Valley CA-
Western Plumas County/Lassen Park CA-
144 PM PDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL TEHAMA COUNTY
THROUGH 215 PM PDT...
At 143 PM PDT, Doppler radar was tracking a strong thunderstorm near
Dairyville, or 8 miles northeast of Red Bluff, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Funnel clouds
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paynes Creek, Dairyville, and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4015 12223 4034 12223 4037 12178 4006 12181
TIME...MOT...LOC 2043Z 281DEG 24KT 4024 12211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
NRSpecial weather statement, Apr 1, 1:46 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service Sacramento CA
146 PM PDT Tue Apr 1 2025
CAZ016-017-067-012130-
Southern Sacramento Valley CA-Motherlode CA-
Central Sacramento Valley CA-
146 PM PDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PLACER...SOUTHERN
YUBA AND SOUTHWESTERN NEVADA COUNTIES THROUGH 230 PM PDT...
At 146 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lake Of The Pines, or 7 miles northwest of Auburn, moving east at 35
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Meadow Vista, Alta Sierra, Lake Of The Pines, Applegate, Higgins
Corner, North Auburn, and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3891 12118 3905 12130 3919 12110 3898 12089
TIME...MOT...LOC 2046Z 247DEG 31KT 3900 12115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
khSpecial weather statement, Apr 1, 1:58 PM PDT, 26 minutes before
Special Weather Statement
National Weather Service Sacramento CA
158 PM PDT Tue Apr 1 2025
CAZ015-066-068-012130-
Northern Sacramento Valley CA-
Northeast Foothills/Sacramento Valley CA-
Western Plumas County/Lassen Park CA-
158 PM PDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL TEHAMA AND
SOUTHEASTERN SHASTA COUNTIES THROUGH 230 PM PDT...
At 157 PM PDT, Doppler radar was tracking a strong thunderstorm near
Inwood, or 9 miles east of Palo Cedro, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail. Funnel clouds
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shingletown, Inwood, Paynes Creek, Manton, and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 12220 4062 12213 4062 12166 4028 12179
TIME...MOT...LOC 2057Z 287DEG 22KT 4051 12207
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NRSpecial weather statement, Apr 1, 2:14 PM PDT, 10 minutes before
Special Weather Statement
National Weather Service Sacramento CA
214 PM PDT Tue Apr 1 2025
CAZ015-066-068-012145-
Northern Sacramento Valley CA-
Northeast Foothills/Sacramento Valley CA-
Western Plumas County/Lassen Park CA-
214 PM PDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TEHAMA COUNTY
THROUGH 245 PM PDT...
At 214 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Gerber-Las Flores, or 9 miles east of Red Bluff,
moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Funnel clouds
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lyonsville and Los Molinos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4004 12212 4022 12217 4034 12171 3999 12176
TIME...MOT...LOC 2114Z 258DEG 20KT 4015 12206
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
NRSpecial weather statement, Apr 1, 2:14 PM PDT, 10 minutes before
Special Weather Statement
National Weather Service Sacramento CA
214 PM PDT Tue Apr 1 2025
CAZ016-067-012200-
Motherlode CA-Central Sacramento Valley CA-
214 PM PDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTTE...CENTRAL
YUBA AND WEST CENTRAL NEVADA COUNTIES THROUGH 300 PM PDT...
At 214 PM PDT, Doppler radar was tracking a strong thunderstorm near
Timbuctoo, or 13 miles west of Grass Valley, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stanfield Hill, Sweetland, Lake Wildwood, Smartville, Delevan
National Wildlife Refuge, Oregon House, Penn Valley, Dobbins,
Timbuctoo, Grass Valley, Rough And Ready, Nevada City, Loma Rica,
Frenchtown, and Cedar Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3915 12135 3932 12145 3947 12119 3921 12095
TIME...MOT...LOC 2114Z 247DEG 24KT 3928 12131
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
khSpecial weather statement, Apr 1, 2:16 PM PDT, 8 minutes before
Special Weather Statement
National Weather Service Sacramento CA
216 PM PDT Tue Apr 1 2025
CAZ017-012145-
Southern Sacramento Valley CA-
216 PM PDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SACRAMENTO COUNTY
THROUGH 245 PM PDT...
At 216 PM PDT, Doppler radar was tracking a strong thunderstorm near
Sheldon, or near Elk Grove, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sheldon, Wilton, Rancho Seco Park, and Elk Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3834 12139 3842 12139 3848 12109 3829 12109
TIME...MOT...LOC 2116Z 274DEG 26KT 3838 12133
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WRThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:13 PM PDT | Special Weather Statement | STO | Tehama | 32 min |
| Apr 1, 1:21 PM PDT | Special Weather Statement | STO | Yuba | 24 min |
| Apr 1, 1:32 PM PDT | Special Weather Statement | STO | Shasta | 28 min |
| Apr 1, 1:38 PM PDT | Special Weather Statement | STO | Solano | 22 min |
| Apr 1, 1:44 PM PDT | Special Weather Statement | STO | Tehama | 31 min |
| Apr 1, 1:46 PM PDT | Special Weather Statement | STO | Placer | 44 min |
| Apr 1, 1:58 PM PDT | Special Weather Statement | STO | Shasta | 32 min |
| Apr 1, 2:14 PM PDT | Special Weather Statement | STO | Tehama | 31 min |
| Apr 1, 2:14 PM PDT | Special Weather Statement | STO | Yuba | 46 min |
| Apr 1, 2:16 PM PDT | Special Weather Statement | STO | Sacramento | 29 min |
| Apr 1, 2:34 PM PDT | Special Weather Statement | STO | Stanislaus | 26 min |
| Apr 1, 2:40 PM PDT | Special Weather Statement | STO | San Joaquin | 35 min |
| Apr 1, 2:46 PM PDT | Special Weather Statement | STO | Tehama | 29 min |
| Apr 1, 3:10 PM PDT | Special Weather Statement | STO | Yuba | 50 min |
| Apr 1, 3:30 PM PDT | Special Weather Statement | STO | Butte | 45 min |
| Apr 1, 3:57 PM PDT | Special Weather Statement | STO | Placer | 48 min |
| Apr 1, 4:01 PM PDT | Special Weather Statement | STO | Nevada | 44 min |
Nearby
Tornado Warnings in California, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.